Top answers from doctors based on your search:
Disclaimer

intravenous iron infusion side effects

A 30-year-old female asked:
Dr. Liawaty Ho
23 years experience Hematology and Oncology
Well tolerated: Not too many side effects in general. Just like any other medicaton, allergic reaction can happen in different manifestations- including hives, skin r ... Read More
5
5 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 49-year-old female asked:
Dr. John Bagwell
55 years experience Hematology and Oncology
Depends: Side effects and duration of infusion depend upon the pharmacologic type of iron being infused. Older pharmacologic types were associated with allerg ... Read More
2
2 thanks
A 40-year-old female asked:
Dr. David Masiello
18 years experience Hematology and Oncology
No difference: There is no difference in efficacy betweein oral and IV iron. However, there is 1005 absorption of IV iron and it bypasses all the GI issues of oral ... Read More
1
1 thank
A 40-year-old female asked:
Dr. Sewa Legha
50 years experience Medical Oncology
Yes, some: Iron is commonly used intravenously. Usually well tolerated with the new IV preparations, some of the older salts caused allergic reactions. But go se ... Read More
A 59-year-old female asked:
Dr. Clarene Cress
Specializes in Pediatrics
Oral Iron: Oral iron is usually well tolerated except for constipation, is very effective & cheap but may take 3 + weeks for recovery. Iron infusion resto ... Read More
1
1 thank
A 38-year-old female asked:
Dr. Zev Wimpfheimer
22 years experience Emergency Medicine
A few days: You should feel better when your iron stores increase which is typically a few days. Good Luck. A reflection of your hemoglobin going up will take 2 ... Read More
1
1 thank
A member asked:
Dr. Karen Butler
21 years experience Family Medicine
Ans: Yes. You will if you drop below 7. Now the real question is where is the blood loss coming from? You must be very tired? Better find the cause of th ... Read More
A 29-year-old female asked:
Dr. Sewa Legha
50 years experience Medical Oncology
I would not expect a: You should not expect any problems from the iron infusion. My concern will be more to find the cause of your iron deficiency? Have you had a problem o ... Read More
1
1 thank
A 25-year-old female asked:
Dr. Gurmukh Singh
49 years experience Pathology
No: You may well have an eating disorder. Need for iron infusion, without obvious blood loss, at your age, suggests either malabsorption or poor nutrition ... Read More
1
1 thank
A 20-year-old female asked:
Dr. Anthony Fritz
33 years experience Internal Medicine
Probably: Unless you needed the iron infusion because of bleeding from your stomach.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month